MAUDE Adverse Event Report: HALYARD HEALTH CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES

HALYARD HEALTH CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES
Model Number 20-9225
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code-no code available/lung placement.The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.Upon completion of the sample evaluation and the investigation; a follow-up report will be filed.All information reasonably known as of 27-oct-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that a 5-french nasoduodenal (nd) tube placement was attempted on the patient.A kidneys urethra and bladder (kub) radiology exam revealed that the tube was in the patient's lung and not in the nd area of the gastrointestinal tract.The tube was removed.After removal of the tube it was noted that the stylet had perforated the tube.The incident was reported to the charge nurse.Additional information was received 20-oct-2017 and stated the package was opened and the tube was flushed.The stylet was easily removable.The stylet was not removed prior to insertion of the device.The nasogastric (ng) tube was inserted.An x-ray showed that the tube was not in the ng area of the digestive tract.The tube was removed in an effort to attempt better placement.When the tube was completely removed, it was noted that the stylet had perforated the ng tube.There was no harm reported to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
One used sample was received that was not returned with the original packaging.The returned sample device was examined, it was noted that the tubing had signs of bending and kinking.The stylet was still inside the ng tube, while attempting to remove the stylet it did not remove easily.The nasogastric (ng) tube was then flushed on the side port with water.Once more an attempt was performed to remove the stylet, the removal was successful after the water flush.The stylet exhibited bending and kinking in multiple areas.There was an external dent mark identified after the ng tube sample was inspected under magnification.It was noted at approximately 3.5 cm from the dent mark identified until the end, just before the bolus tip.The tubing was cut on the area with the dent mark to view the inside surface of the tubing.Once the tubing was opened, there was an indentation in the inner wall of the tubing.The root cause was attributed to user-related.The incident report confirmed that the tube was not placed correctly.It is unknown how the feeding tube may have caused or contributed to the reported event.Similar holes and kinks in the tubing have been seen when failing to irrigate the tube before removing the stylet.All information reasonably known as of 13-feb-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6984353
Report Number3009124963-2017-00051
Device Sequence Number13577610
Product Code KNT
UDI-Device Identifier10815149023745
UDI-Public10815149023745
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Model Number20-9225
Device Catalogue Number104577100
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2017
Initial Date Received by Manufacturer 10/06/2017
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date02/14/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age3 MO